Indian Journal of Medical Microbiology IAMM  | About us |  Subscription |  e-Alerts  | Feedback |  Login   
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size
 Home | Ahead of Print | Current Issue | Archives | Search | Instructions  
Users Online: 505 Official Publication of Indian Association of Medical Microbiologists 
 ~   Next article
 ~   Previous article
 ~   Table of Contents

 ~   Similar in PUBMED
 ~  Search Pubmed for
 ~  Search in Google Scholar for
 ~Related articles
 ~   Citation Manager
 ~   Access Statistics
 ~   Reader Comments
 ~   Email Alert *
 ~   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1156    
    Printed30    
    Emailed0    
    PDF Downloaded84    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2019  |  Volume : 37  |  Issue : 3  |  Page : 450-453

Paradoxical upgradation response in non-HIV tuberculosis: Report of two cases


Department of Internal Medicine, Batra Hospital and Medical Research Centre, New Delhi, India

Correspondence Address:
Dr. Thrinadh Kunapareddy
Department of Internal Medicine, Batra Hospital, New Delhi - 110 062
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijmm.IJMM_18_242

Rights and Permissions

A paradoxical upgradation response in tuberculosis (TB) is defined as the worsening of a pre-existing tubercular lesion or the appearance of a new lesion in a patient whose clinical symptoms initially improved with anti-TB treatment. A paradoxical response is common in HIV patients in the form of immune reconstitution inflammatory syndrome. A similar kind of response can also be seen in immunocompetent patients. Here, we present two cases of non-HIV TB who initially improved with antitubercular therapy (ATT) but worsened thereafter. After excluding possibilities such as multidrug-resistant TB, treatment failure or a superadded infection, a paradoxical upgradation response was diagnosed. Both the cases improved after treatment with corticosteroids in addition to ATT.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

2004 - Indian Journal of Medical Microbiology
Published by Wolters Kluwer - Medknow

Online since April 2001, new site since 1st August '04